I am curious about a Lupus symptom: My girlfriend... - LUPUS UK

LUPUS UK

30,242 members26,814 posts

I am curious about a Lupus symptom

Robby36 profile image
14 Replies

My girlfriend has been dealing with lupus recently. she has had everything from the reoccurring Fevers to body aches. She is taking a good medication right now. But has anyone here ever dealt with Peeling fingers or peeling skin over all? I don’t know if it started because of a past medication. she was taking antibiotics and prednisone awhile back. But now it’s just Naparoxen. Any feedback would be great!

14 Replies
Putloo profile image
Putloo

Hey, it's been years since I've been dealing with lupus. In the very initial It all started with vomits, joint pain and sudden weight loss. Then, I had something similar to what your girl is experiencing. Later, swelling on my feet appeared. And I grew damn weak... Soon, was declared sle with nephritis... So, plz discuss ur doubts with her doctor ASAP.

Hope that she doesn't get into this trouble. Tc

Robby36 profile image
Robby36 in reply to Putloo

Thank you very much for your feedback. Yes, about a month and a half a ago, she had the flu. Or at least we thought. She got body aches, swollen hands, reoccurring fevers. But hives were the first symptom. She scored high on the ANA test. Or positive I mean.

How are you doing? If you don’t mind me asking. I always remind her her that it is going to be very manageable.

Putloo profile image
Putloo in reply to Robby36

Hey, I m telling you again plz get her checked for lupus specifically. ANA alone won't tell you full story. The symptoms appear quite late. By that time some major loss is usually occurred. I got 20% permanent loss of kidney functionality bcaz of the delay in diagnosis. So, kindly rush to the specialist.

Definitely, life is not that same after lupus, but yes I am doing fine. Need to be very desciplined. A good lifestyle and proper medication has been the key for having a normal health.

Robby36 profile image
Robby36 in reply to Putloo

Thank you very much again! We are actually seeing the rheumatologist tomorrow. Im really sorry that happened to you. But I can tell through your words that you are a strong person. And that you are doing well :)

Putloo profile image
Putloo in reply to Robby36

Thanks dear... Take care of your girl. She would need support from you. Rest I would pray that she doesn't get into this. Rest... Keep updated with the developments... If u and her are OK with it.

Tc

Robby36 profile image
Robby36 in reply to Putloo

I definitely will keep you updated. Thank you for all of your responses so far. They have been very helpful.

Robby36 profile image
Robby36 in reply to Putloo

Hello, I just wanted to give a quick update. Plus I had a side question. But anyways, the specialist was really good. He believes it is lupus and is running two extra blood tests. He is starting her on plaquenil. We spoke to our primary doctor about naproxen because it seems like the dosage was a little too high. So him and the rheumatologist said to take half only if necessary. She was taking it twice a day before that.

My side question is she has always worked out a lot. She has done boot camp plus personal training. But now she is just doing personal training. We noticed that when she does legs, two or three days after, she deals with her knees moving forward while walking sometimes. Let me add that her knees did swell when her first flare up started. But should she avoid leg workouts until her inflammation is more under control? Did she possibly aggravate them? Because they don’t hurt when they do that. But it messes with her balance a bit.

in reply to Robby36

Hi Robby, I would say that’s a definite yes. Maybe if you get some compression bands it will help with the knee inflammation. I know they help me a lot. Also, tbh, you may find she may have to take things down a notch altogether. She may find her meds help, but, they won’t cure. It’s a juggling act, but she’s going to need time to figure out how much she can and can’t do and when she can and when she can’t. Here is where you play a super important part; be her support! You already seem like an extraordinarily supportive partner and I applaud you! Please continue to be there for her. Don’t push her too far, yet, don’t keep her from what she wants to do. Let her figure it out and just be encouraging. It’s going to take a lot for her to find her groove. Again, I applaud you.

Robby36 profile image
Robby36 in reply to

Thank you very much! I really appreciate your kind words. Everyday I show her that I’m there for her and remind her that she will be able to manage her life.

I feel like after looking over my update, I should have been a little more detailed. So basically she’s been good ache-wise. The medicine she is taking is working well so far. But basically when I meant her knees go forward, it happens while she walks. BUT this only happens a couple days after she works out her legs. They don’t give out. But they make her feel as if she stumbles forward a bit. She doesn’t fall or anything.

Does that mean that the joints in her knees might be aggravated? Because they aren’t swollen right now.

in reply to Robby36

You can’t always see the inflammation, so it’s probable, but talk to her doctor to find out for sure. I’m just making a guess.

Again Robby, she is very lucky to have such a loving, caring partner. Merry Christmas to you both! 🎄🙏

Putloo profile image
Putloo in reply to Robby36

Okk... Good that you both got to know the problem without any delay. Definitely u need to get plenty of rest when the flares are high. Keep the workout light as far as possible but don't stop it. Workout is as important as the medications. But pushing beyond when the body requires rest is injustice to it. Once her body is fine with the treatment and the flares have all suppressed, she herself will know what her legs and the entire body is capable of doing. Plz don't push herself against the odds. Coz this might would result in not that favourable outcomes and that too so where you can hardly predict... All the best with the new lifestyle.. BTW if u don't mind can I know her age? I am 35 yrs old.

Robby36 profile image
Robby36 in reply to Putloo

Thank you again for informing me on so much about lupus. She is 25 years old. Is it possible to go without a flare up for months? I heard some people get them every now and then. Or sometimes not as often.

I will definitely remind her to not go so hard on the weights until everything is under control.

Putloo profile image
Putloo in reply to Robby36

Definitely the flares can be kept under control by ur lifestyle management and descipline. My doc has given me 4 fold rule for a flare and trouble free lupus life: stress-free, workout, medications and less exposure to sunlight. So, she can have a cool life..

in reply to Robby36

Robby, there are also dietary restrictions (adding to what Putloo already advised). There are a lot of foods that are poison to eat with AI. So you and she may want to read up on that. And remember, almost all meds have side effects. Steroids cause moon face, Hydroxychloroquine can cause blindness, etc., etc. And starting them at 25 years old will give your girlfriend lots of time to have dosages upped because her body became use to current dosages, extra meds to fight the adverse side effects of original meds., etc. Please talk to her doctor about all of this and insist he be open and honest about everything, and ask if he has an alternative method to advise. And remember that Lupus attacks organs. Medicine has to process through your kidneys and liver. If those organs happen to already be under attack, then heavy duty medication might make things harder on those organs in particular. I wish you both the best. I’m not trying to be a ‘dooms dayer’, I just want you to ask your doctor all the hard questions and go into this with your eyes wide open. My mom always said ‘you ask a doctor and he’s trained to answer your question with drugs. You ask a surgeon and he’s trained to answer your problem with an operation’. So if you find a good alternative, generally there are no side effects (much rarer). Again, my best to you both.

You may also like...